Inventiones mathematicae

, Volume 85, Issue 2, pp 263–302 | Cite as

Invariant functions on Lie groups and Hamiltonian flows of surface group representations

  • William M. Goldman


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abraham, R., Marsden, J.: Foundations of Mechanics. Second Edition. Reading, Massachusetts: Benjamin/Cummings 1978Google Scholar
  2. 2.
    Arnold, V.I.: Mathematical methods of classical mechanics. Graduate Texts in Mathematics 60, Berlin-Heidelberg-New York: Springer 1978Google Scholar
  3. 3.
    Brown, K.S.: Cohomology of groups. Graduate Texts in Mathematics 87. Berlin-Heidelberg-New York: Springer 1982Google Scholar
  4. 4.
    Cohen, J.M.: Poincaré 2-Complexes II. Chin. J. Math.6, 25–44 (1978)Google Scholar
  5. 5.
    Dold, A.: Lectures on Algebraic Topology, Berlin-Heidelberg-New York: Springer 1972Google Scholar
  6. 6.
    Goldman, W.: Discontinuous groups and the Euler class. Doctoral disseration. University of California 1980.Google Scholar
  7. 7.
    Goldman, W.: The symplectic nature of fundamental groups of surfaces. Adv. Math.54, 200–225 (1984)Google Scholar
  8. 8.
    Goldman, W.: Representations of fundamental groups of surfaces. Proceedings of Special Year in Topology, Maryland 1983–1984, Lect. Notes Math. (to appear)Google Scholar
  9. 9.
    Hass, J., Scott, G.P.: Intersections of curves on surfaces. Isr. J. Math.51, 90–120 (1985)Google Scholar
  10. 10.
    Helgason, S.: Differential geometry, Lie groups, and symmetric spaces. New York: Academic Press 1978Google Scholar
  11. 11.
    Hirsch, M.W.: Differential Topology, Graduate texts in mathematics 33, Berlin-Heidelberg-New York: Springer 1976Google Scholar
  12. 12.
    Johnson, D., Millson, J.: Deformation spaces of compact hyperbolic manifolds. In: Discrete groups in geometry and analysis. Proceedings of a Conference Held at Yale University in Honor of G.D. Mostow on his Sixtieth Birthday (to appear)Google Scholar
  13. 13.
    Kerckhoff, S.: The Nielsen realization problem. Ann. Math.117, 235–265 (1983)Google Scholar
  14. 14.
    Magnus, W.: The uses of 2 by 2 matrices in combinatorial group theory. A survey, Result. Math.4, 171–192 (1981)Google Scholar
  15. 15.
    Morgan, J.W., Shalen, P.B.: Valuations, trees, and degeneration of hyperbolic structures, I. Ann. Math.120, 401–476 (1984)Google Scholar
  16. 16.
    Steenrod, N.E.: The Topology of Fibre Bundles, Princeton NJ: Princeton University Press 1951Google Scholar
  17. 17.
    Weinstein, A.: Lectures on symplectic manifolds. C.B.M.S. 29, Am. Math. Soc., Providence R.I., 1977Google Scholar
  18. 18.
    Wolpert, S.: An elementary formula for the Fenchel-Nielsen twist. Comm. Math. Helv.56, 132–135 (1981)Google Scholar
  19. 19.
    Wolpert, S.: The Fenchel-Nielsen deformation. Ann. Math.115, 501–528 (1982)Google Scholar
  20. 20.
    Wolpert, S.: On the symplectic geometry of deformations of a hyperbolic surface. Ann. Math.117, 207–234 (1983)Google Scholar
  21. 21.
    Medina-Perea, A.: Groupes de Lie munis de pseudo-métriques de Riemann bi-invariantes. Séminaire de Géométrie Différentielle 1981–1982, Exposé 4, Institut de Mathématiques, Université des Sciences et Techniques du Languedoc, MontpellierGoogle Scholar
  22. 22.
    Papadopoulos, A.: Geometric intersection functions and Hamiltonian flows on the space of measured foliations on a surface. I.A.S. (preprint, 1984)Google Scholar
  23. 23.
    Procesi, C.: The invariant theory ofn×n matrices. Adv. Math.19, 306–381 (1976)Google Scholar
  24. 24.
    Weinstein, A.: The local structure of Poisson manifolds. J. Diff. Geom.18, 523–557 (1983)Google Scholar
  25. 25.
    Weinstein, A.: Poisson structures and Lie algebras, Proceedings of a conference on The Mathematical Heritage of Elie Cartan, Lyon, June 1984 (to appear in Asterisque)Google Scholar
  26. 26.
    Fathi, A.: The Poisson bracket on the space of measured foliations on a surface (preprint)Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • William M. Goldman
    • 1
  1. 1.Department of MathematicsMassachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations